Aa
A
A
A
Close
Multiple Sclerosis Community
9.18k Members
Avatar universal

Tysabri, if you have been on it, please reply

I recently had my 9th infusion. I've noticed a fiery joint pain in my knees 3-5 days after my infusion for the past few months. It eases after a week or so but doesn't go away completely. My doc doesn't think it is Tysabri because only my knees were effected. As time goes on I feel like more joints are involved. After my last infusion (5 days) I'm experiencing the same "fiery" feeling in my toes and stiffness in my hands. I'm not sure where to draw the line and move on to another treatment and my doc keeps reminding me that it is the most effective on the market. I don't want to give up too soon but instead of feeling like my ms is stabilizing I continue to feel worse.  If you have been on tysabri, please share your experience with me. Did you have similar side effects? Did they go away over time? How much time? I have MRIs scheduled on Friday to check for changes and I'm hoping that will help me make some decisions. Thanks in advance for your experienced!
4 Responses
Avatar universal
MS doesn't affect joints and would not affect both sides of your body, not usually.  Have you been tested for RA?

Tysabri is a wonderful drug, I've been on it for 3 years or so, I forget, am JC+ and only problem I had/have is I need a steroid for stomach problems, which goes away after the first week, so basically I take them for a week.  

I agree with your doctor.  You might also bounce this off of the Biogen team, who would refer you to the FDA if it were deemed a Tysabri side effect, they watch this drug pretty close.

I've never come across anyone with MS having a "fiery" feeling.
1831849 tn?1383231992
Hi SCG -

I was on Tysabri for 20 months. I didn't have any side effects. I stopped because it stopped working.

Joint pain is listed as a Tysabri side effect. Your doc is half right. Tysabri is a very effective drug for combating MS. But only if it is well tolerated. If you are having sure effects it may not be the drug for you.

You need to be able to have a two-way discussion about your drug therapy. If you doc won't listen maybe it's time to find a new doc.

Kyle
1116556 tn?1345119506
hey hun - no I havent had anything like that in my experience.  I went JC + after my 12th, went off ty for about 1.5 yrs and now back on it...a bout to have my 7th infusion in a week.  My experiences have all been positive and pain free.  Increased energy and better moods when on it.  Sorry to hear your experience is not the same.  Steroids has made my hip pain unbearable.  Im now intollerant to that.
11305938 tn?1418002133
I had my 11th infusion. And will be having my 12th one on the. Third.
I have experienced some knee pain lately but I don't think it is related to the drug since I have had it before.
I am JC- and the last blood test was borderline.
Tysabri is the only MS medicine that has kept me relapse free so I am all for it.
Sorry you are having these problems. Any kind of pain is not fun at all. Take care.
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease